MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erosion (1750); Fistula (1862); Micturition Urgency (1871); Pain (1994); Scar Tissue (2060); Urinary Tract Infection (2120); Obstruction/Occlusion (2422); Post Operative Wound Infection (2446); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505)
Date of Event 11/14/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure and has since experienced complications, including mesh erosion into the urethra and bladder, urethral and bladder pain, urethrovaginal fistula, bladder stones, dyspareunia, further or worsening urinary problems, scarring, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of november 14, 2013, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion into the urethra and bladder, e2330 - captures the reportable event of urethral and bladder pain, e2314 - captures the reportable event of urethrovaginal fistula, e2328 - captures the reportable event of bladder stones, e1405 - captures the reportable event of dyspareunia, e1715 - captures the reportable event of scarring, e1311 - captures the reportable event of further or worsening urinary problems, e0206 - captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury related to the device.
 
Additional Manufacturer Narrative
Block h2: additional information: blocks a2 (date of birth), b2 (outcomes attrib to adv event), b5 (describe event or problem), d6b (explant date), and h6 (patient and implant codes) has been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of november 14, 2013, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) hospital.(b)(6).The explanting physician is: dr.(b)(6).(b)(6) medical center.(b)(6).The assisting physician are: dr.(b)(6).(b)(6) medical center.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion into the urethra and bladder and mesh exposure in the vagina.E2330 - captures the reportable event of urethral and bladder pain.E2314 - captures the reportable event of urethrovaginal fistula.E2328 - captures the reportable event of bladder stones.E1405 - captures the reportable event of dyspareunia.E1715 - captures the reportable event of scarring.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury related to the device f1901 - captures the reportable event of the patient underwent a cystoscopy and cystolitholapaxy procedure f1903 - captures the reportable event of transvaginal excision of mesh procedure f2301 - captures the reportable event of placement of a suprapubic tube during a procedure.
 
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure and has since experienced complications, including mesh erosion into the urethra and bladder, urethral and bladder pain, urethrovaginal fistula, bladder stones, dyspareunia, further or worsening urinary problems, scarring, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.Years after the device was implanted, the patient presented with a large bladder stone likely caused by mesh erosion.As a result, she underwent a cystoscopy and cystolitholapaxy on (b)(6) 2023.During the procedure, extensive mesh-related complications were revealed: a large bladder stone was adherent to eroded mesh at the anterior bladder wall; a significant column of epithelialized mesh was found intravesically on the right side, extending under the trigone and ureter; and a sling mesh had fully eroded into the urethra from the 3 to 9 o' clock positions.A holmium laser was used to fragment and remove the bladder stone but attempts to safely remove the eroded sling mesh were unsuccessful.The procedure concluded without complications, and no specimens were collected.On (b)(6) 2023, the patient underwent a transvaginal excision of mesh, vaginal flap urethroplasty, and partial cystectomy, along with the placement of a suprapubic tube, due to mesh erosion into the urethra and bladder and the presence of a urethrovaginal fistula.During the procedure, mesh was found exposed in the vagina and urethra, with one arm penetrating through the bladder wall.The mesh was divided and removed from both sides, including a segment excised with surrounding bladder tissue.A vaginal flap was created and used to reconstruct the urethra (urethroplasty), as the patient's sphincter was deemed intact.A 20fr suprapubic tube was inserted for bladder drainage, and the bladder was closed and leak-tested with no leakage observed.Additional drains, including a 19fr jp and an 18fr urethral catheter, were placed.The patient tolerated the procedure well, with no complications reported, and remained stable throughout the surgery.
 
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure.On (b)(6) 2013, the patient, with a history of stress urinary incontinence and pelvic organ prolapse, underwent surgical treatment involving mesh placement.The procedure included the insertion of tension-free vaginal tape (tvt) to address urinary incontinence.After spinal anesthesia was administered, the tvt mesh was placed using trocars inserted through suprapubic incisions.The mesh was positioned around the mid-urethra and adjusted to appropriate tension, ensuring a hemostat could pass loosely between the mesh and urethra.A cystoscopy confirmed bladder integrity with no visible mesh or injury.The excess mesh was trimmed, and incisions were closed with sutures.The patient tolerated the procedure well, experienced no complications, and was transferred to recovery in stable condition.The patient subsequently experienced significant complications, including mesh erosion into the urethra and bladder, urethral and bladder pain, urethrovaginal fistula, bladder stones, dyspareunia, worsening urinary problems, scarring, and loss of enjoyment of life.She also claimed to have suffered, or may suffer in the future, physical pain, mental anguish, physical impairment, and medical expenses due to the device.On (b)(6) 2023, the patient presented with worsening pelvic pain, recurrent urinary tract infections (utis), and urgency with urge urinary incontinence (uui) over the past 2 to 3 years.Imaging revealed a large bladder stone, over 4 cm in size, likely adherent to eroded prolapse mesh.The treatment plan included cystolitholapaxy and possible laser excision of the eroded mesh scheduled for (b)(6) 2023.Medications prescribed included ciprofloxacin, hydroxyzine, and oxybutynin to manage uti symptoms and bladder issues.On (b)(6) 2023, the patient underwent cystoscopy and cystolitholapaxy.The procedure revealed extensive mesh-related complications: a large bladder stone was adherent to eroded mesh at the anterior bladder wall; a significant column of epithelialized mesh was found intravesically on the right side, extending under the trigone and ureter; and sling mesh had fully eroded into the urethra from the 3 to 9 o'clock positions.A holmium laser was used to fragment and remove the bladder stone, but attempts to safely remove the eroded sling mesh were unsuccessful.The procedure concluded without complications, and no specimens were collected.On (b)(6) 2023, during a preoperative follow-up, findings from the previous surgery were reviewed.Mesh erosion was noted on the right side of the bladder and posterior urethra.A multipart reconstructive surgery was planned, including partial cystectomy, urethroplasty, autologous fascia sling placement, suprapubic tube (spt) placement, and mesh excision.The patient agreed to proceed with surgery scheduled for june 28, 2023.On (b)(6) 2023, the patient underwent transvaginal excision of mesh, vaginal flap urethroplasty, and partial cystectomy, along with placement of a suprapubic tube, due to mesh erosion into the urethra and bladder and the presence of a urethrovaginal fistula.Mesh was found exposed in the vagina and urethra, with one arm penetrating through the bladder wall.The mesh was divided and removed from both sides, including a segment excised with surrounding bladder tissue.A vaginal flap was created and used to reconstruct the urethra, as the sphincter was intact.A 20fr suprapubic tube was inserted for bladder drainage, and the bladder was closed and leak-tested with no leakage observed.Additional drains, including a 19fr jp and an 18fr urethral catheter, were placed.The patient tolerated the procedure well and remained stable throughout.Following surgery, the patient reported painful urinary urgency and was evaluated at centerpointe, where she was diagnosed with a urinary tract infection and wound infection.She received antibiotics but declined an in-clinic site check.By (b)(6) 2023, during a post-operative clinic visit, the patient reported overall improvement but had developed a yeast infection.She experienced occasional shooting pains but had not used narcotics in the prior week.A cystogram performed that day was negative.Her urethral foley catheter was removed, and the spt was capped.She was advised to return in approximately two weeks for spt removal if no urinary concerns developed.On (b)(6) 2023, the patient returned for follow-up and spt removal.She reported doing very well, with a good urine stream and improving intermittent stress incontinence.She denied any bothersome urinary symptoms.The spt was removed, and she was instructed on wet-to-dry dressing changes for a superficial wound separation with granulation tissue.She was advised to continue local wound care and return in four weeks for a wound check.
 
Additional Manufacturer Narrative
Block h2: additional information blocks b5 (describe event or problem), b7 (other relevant history), and h6 (patient and implant codes) has been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of november 14, 2013, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).The explanting physician is: dr.(b)(6).The assisting physician are: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion into the urethra and bladder and mesh exposure in the vagina.E2330 - captures the reportable event of urethral and bladder pain.E2314 - captures the reportable event of urethrovaginal fistula.E2328 - captures the reportable event of bladder stones.E1405 - captures the reportable event of dyspareunia.E1715 - captures the reportable event of scarring.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment.E1310 - captures the reportable event of recurring urinary tract infection.E2115 - captures the reportable event of wound infection post surgery.E1901 - captures the reportable event of yeast infection.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury related to the device.F1901 - captures the reportable event of the patient underwent a cystoscopy and cystolitholapaxy procedure.F1903 - captures the reportable event of transvaginal excision of mesh procedure.F2301 - captures the reportable event of placement of a suprapubic tube during a procedure.
 
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure.On (b)(6) 2013, the patient, with a history of stress urinary incontinence and pelvic organ prolapse, underwent surgical treatment involving mesh placement.The procedure included the insertion of tension-free vaginal tape (tvt) to address urinary incontinence.After spinal anesthesia was administered, the tvt mesh was placed using trocars inserted through suprapubic incisions.The mesh was positioned around the mid-urethra and adjusted to appropriate tension, ensuring a hemostat could pass loosely between the mesh and urethra.A cystoscopy confirmed bladder integrity with no visible mesh or injury.The excess mesh was trimmed, and incisions were closed with sutures.The patient tolerated the procedure well, experienced no complications, and was transferred to recovery in stable condition.The patient subsequently experienced significant complications, including mesh erosion into the urethra and bladder, urethral and bladder pain, urethrovaginal fistula, bladder stones, dyspareunia, worsening urinary problems, scarring, and loss of enjoyment of life.She also claimed to have suffered, or may suffer in the future, physical pain, mental anguish, physical impairment, and medical expenses due to the device.On (b)(6) 2023, the patient presented with worsening pelvic pain, recurrent urinary tract infections (utis), and urgency with urge urinary incontinence (uui) over the past 2 to 3 years.Imaging revealed a large bladder stone, over 4 cm in size, likely adherent to eroded prolapse mesh.The treatment plan included cystolitholapaxy and possible laser excision of the eroded mesh scheduled for (b)(6) 2023.Medications prescribed included ciprofloxacin, hydroxyzine, and oxybutynin to manage uti symptoms and bladder issues.On (b)(6) 2023, the patient underwent cystoscopy and cystolitholapaxy.The procedure revealed extensive mesh-related complications: a large bladder stone was adherent to eroded mesh at the anterior bladder wall; a significant column of epithelialized mesh was found intravesically on the right side, extending under the trigone and ureter; and sling mesh had fully eroded into the urethra from the 3 to 9 o'clock positions.A holmium laser was used to fragment and remove the bladder stone, but attempts to safely remove the eroded sling mesh were unsuccessful.The procedure concluded without complications, and no specimens were collected.On (b)(6) 2023, during a preoperative follow-up, findings from the previous surgery were reviewed.Mesh erosion was noted on the right side of the bladder and posterior urethra.A multipart reconstructive surgery was planned, including partial cystectomy, urethroplasty, autologous fascia sling placement, suprapubic tube (spt) placement, and mesh excision.The patient agreed to proceed with surgery scheduled for (b)(6) 2023.On (b)(6) 2023, the patient underwent transvaginal excision of mesh, vaginal flap urethroplasty, and partial cystectomy, along with placement of a suprapubic tube, due to mesh erosion into the urethra and bladder and the presence of a urethrovaginal fistula.Mesh was found exposed in the vagina and urethra, with one arm penetrating through the bladder wall.The mesh was divided and removed from both sides, including a segment excised with surrounding bladder tissue.A vaginal flap was created and used to reconstruct the urethra, as the sphincter was intact.A 20fr suprapubic tube was inserted for bladder drainage, and the bladder was closed and leak-tested with no leakage observed.Additional drains, including a 19fr jp and an 18fr urethral catheter, were placed.The patient tolerated the procedure well and remained stable throughout.Following surgery, the patient reported painful urinary urgency and was evaluated at centerpointe, where she was diagnosed with a urinary tract infection and wound infection.She received antibiotics but declined an in-clinic site check.By (b)(6) 2023, during a post-operative clinic visit, the patient reported overall improvement but had developed a yeast infection.She experienced occasional shooting pains but had not used narcotics in the prior week.A cystogram performed that day was negative.Her urethral foley catheter was removed, and the spt was capped.She was advised to return in approximately two weeks for spt removal if no urinary concerns developed.On (b)(6) 2023, the patient returned for follow-up and spt removal.She reported doing very well, with a good urine stream and improving intermittent stress incontinence.She denied any bothersome urinary symptoms.The spt was removed, and she was instructed on wet-to-dry dressing changes for a superficial wound separation with granulation tissue.She was advised to continue local wound care and return in four weeks for a wound check.
 
Additional Manufacturer Narrative
Block h2: additional information blocks h6 (evaluation method codes) have been updated.Block b3 date of event: the exact event onset date is unknown.The provided event date of november 14, 2013, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) hospital.(b)(6).The explanting physician is: dr.(b)(6).(b)(6).The assisting physician are: dr.(b)(6).Dr.(b)(6).(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion into the urethra and bladder and mesh exposure in the vagina.E2330 - captures the reportable event of urethral and bladder pain.E2314 - captures the reportable event of urethrovaginal fistula.E2328 - captures the reportable event of bladder stones.E1405 - captures the reportable event of dyspareunia.E1715 - captures the reportable event of scarring.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment.E1310 - captures the reportable event of recurring urinary tract infection.E2115 - captures the reportable event of wound infection post surgery.E1901 - captures the reportable event of yeast infection.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury related to the device.F1901 - captures the reportable event of the patient underwent a cystoscopy and cystolitholapaxy procedure.F1903 - captures the reportable event of transvaginal excision of mesh procedure.F2301 - captures the reportable event of placement of a suprapubic tube during a procedure.Block h11: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.A review of the device history record (dhr) confirmed that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.A labeling review was performed on the device instructions for use (ifu).Erosion, pain, fistula, obstruction, ureter/urethra, dyspareunia, scar tissue (cicatrix), unspecified kidney or urinary problem resulting in an impact to the patient's functional ability (disability) are listed in the ifu as possible outcomes of the procedure.There is no indication that the device was not used according to the ifu, or that the ifu contributed to the event.The reported patient symptom(s) are known risk associated with this device type and indicated as such in the instructions for use.

Brand Name
ADVANTAGE FIT? SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21886055
Report Number2124215-2025-25117
Device Sequence Number8053177
Product Code OTN
UDI-Device Identifier08714729772880
UDI-Public(01)08714729772880(17)150228(10)ML00000527
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Model NumberM0068502110
Device Catalogue NumberM0068502110
Device Lot NumberML00000527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer07/22/2025
09/26/2025
10/28/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date08/21/2025
10/24/2025
11/25/2025
Date Device Manufactured03/06/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age39 YR
Patient SexFemale